Benson, Dave; Iyengar, Srikanth B.; Krause, Henning
Local cohomology and support for triangulated categories  [ Cohomologie locale et support pour les catégories triangulées ]
Annales scientifiques de l'École Normale Supérieure, Série 4 : Tome 41 (2008) no. 4 , p. 575-621
Zbl 1171.18007 | MR 2489634 | 1 citation dans Numdam
doi : 10.24033/asens.2076
URL stable : http://www.numdam.org/item?id=ASENS_2008_4_41_4_575_0

Nous proposons une façon nouvelle de définir une notion de support pour les objets d'une catégorie avec petits coproduits, engendrée par des objets compacts. Cette approche est basée sur une construction des foncteurs de cohomologie locale sur les catégories triangulées relativement à un anneau central d'opérateurs. Comme cas particuliers, on retrouve la théorie pour les anneaux noethériens de Foxby et Neeman, la théorie d'Avramov et Buchweitz pour les anneaux locaux d'intersection complète, ou les variétés pour les représentations des groupes finis selon Benson, Carlson et Rickard. Nous donnons des exemples explicites d'objets dont le support triangulé et le support cohomologique diffèrent. Dans le cas des représentations des groupes, ceci nous permet de corriger et d'établir une conjecture de Benson.
We propose a new method for defining a notion of support for objects in any compactly generated triangulated category admitting small coproducts. This approach is based on a construction of local cohomology functors on triangulated categories, with respect to a central ring of operators. Special cases are, for example, the theory for commutative noetherian rings due to Foxby and Neeman, the theory of Avramov and Buchweitz for complete intersection local rings, and varieties for representations of finite groups according to Benson, Carlson, and Rickard. We give explicit examples of objects, the triangulated support and cohomological support of which differ. In the case of group representations, this allows us to correct and establish a conjecture of Benson.

Bibliographie

[1] L. Alonso Tarrío, A. Jeremías López & M. J. Souto Salorio, Localization in categories of complexes and unbounded resolutions, Canad. J. Math. 52 (2000), 225-247. Zbl 0948.18008

[2] L. Alonso Tarrío, A. Jeremías López & M. J. Souto Salorio, Bousfield localization on formal schemes, J. Algebra 278 (2004), 585-610. Zbl 1060.18007

[3] L. L. Avramov, Modules of finite virtual projective dimension, Invent. Math. 96 (1989), 71-101. MR 981738 | Zbl 0677.13004

[4] L. L. Avramov, Infinite free resolutions, in Six lectures on commutative algebra (Bellaterra, 1996), Progr. Math. 166, Birkhäuser, 1998, 1-118. MR 1648664 | Zbl 0934.13008

[5] L. L. Avramov & R.-O. Buchweitz, Homological algebra modulo a regular sequence with special attention to codimension two, J. Algebra 230 (2000), 24-67. Zbl 1011.13007

[6] L. L. Avramov & R.-O. Buchweitz, Support varieties and cohomology over complete intersections, Invent. Math. 142 (2000), 285-318. Zbl 0999.13008

[7] L. L. Avramov, H.-B. Foxby & S. Halperin, Differential graded homological algebra, in preparation.

[8] L. L. Avramov, V. N. Gasharov & I. V. Peeva, Complete intersection dimension, Publ. Math. I.H.É.S. 86 (1997), 67-114. Numdam | Zbl 0918.13008

[9] L. L. Avramov & S. B. Iyengar, Constructing modules with prescribed cohomological support, Illinois J. Math. 51 (2007), 1-20. Zbl 1121.13014

[10] L. L. Avramov & L.-C. Sun, Cohomology operators defined by a deformation, J. Algebra 204 (1998), 684-710. Zbl 0915.13009

[11] P. Balmer, Supports and filtrations in algebraic geometry and modular representation theory, Amer. J. Math. 129 (2007), 1227-1250. MR 2354319 | Zbl 1130.18005

[12] A. A. Beĭlinson, J. Bernstein & P. Deligne, Faisceaux pervers, in Analysis and topology on singular spaces, I (Luminy, 1981), Astérisque 100, Soc. Math. France, 1982, 5-171. Zbl 0536.14011

[13] D. J. Benson, Representations and cohomology. II, Cambridge Studies in Advanced Mathematics 31, Cambridge University Press, 1991. MR 1156302 | Zbl 0731.20001

[14] D. J. Benson, Commutative algebra in the cohomology of groups, in Trends in commutative algebra, Math. Sci. Res. Inst. Publ. 51, Cambridge Univ. Press, 2004, 1-50. MR 2132647 | Zbl 1113.20042

[15] D. J. Benson & J. F. Carlson, Varieties and cohomology of infinitely generated modules, Arch. Math. (Basel) 91 (2008), 122-125. Zbl 1151.20040

[16] D. J. Benson, J. F. Carlson & J. Rickard, Complexity and varieties for infinitely generated modules. II, Math. Proc. Cambridge Philos. Soc. 120 (1996), 597-615. Zbl 0888.20003

[17] D. J. Benson, S. B. Iyengar & H. Krause, Stratifying modular representations of finite groups, preprint, 2008. Zbl 1261.20057

[18] D. J. Benson & H. Krause, Pure injectives and the spectrum of the cohomology ring of a finite group, J. reine angew. Math. 542 (2002), 23-51. Zbl 0987.20026

[19] D. J. Benson & H. Krause, Complexes of injective kG-modules, Algebra Number Theory 2 (2008), 1-30. Zbl 1167.20006

[20] P. A. Bergh, On support varieties for modules over complete intersections, Proc. Amer. Math. Soc. 135 (2007), 3795-3803. MR 2341929 | Zbl 1127.13008

[21] W. Bruns & J. Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics 39, Cambridge University Press, 1993. Zbl 0788.13005

[22] J. F. Carlson, The varieties and the cohomology ring of a module, J. Algebra 85 (1983), 104-143. MR 723070 | Zbl 0526.20040

[23] J. F. Carlson, The variety of an indecomposable module is connected, Invent. Math. 77 (1984), 291-299. MR 752822 | Zbl 0543.20032

[24] H. Cartan & S. Eilenberg, Homological algebra, Princeton University Press, 1956. Zbl 0933.18001

[25] S. K. Chebolu, Krull-Schmidt decompositions for thick subcategories, J. Pure Appl. Algebra 210 (2007), 11-27. MR 2311169 | Zbl 1116.55004

[26] K. Erdmann, M. Holloway, R. Taillefer, N. Snashall & Ø. Solberg, Support varieties for selfinjective algebras, K-Theory 33 (2004), 67-87. Zbl 1116.16007

[27] H.-B. Foxby, Bounded complexes of flat modules, J. Pure Appl. Algebra 15 (1979), 149-172. MR 535182 | Zbl 0411.13006

[28] H.-B. Foxby & S. B. Iyengar, Depth and amplitude for unbounded complexes, in Commutative algebra (Grenoble / Lyon, 2001), Contemp. Math. 331, Amer. Math. Soc., 2003, 119-137. Zbl 1096.13516

[29] E. M. Friedlander & J. Pevtsova, Π-supports for modules for finite group schemes, Duke Math. J. 139 (2007), 317-368. Zbl 1128.20031

[30] P. Gabriel & M. Zisman, Calculus of fractions and homotopy theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 35, Springer New York, Inc., New York, 1967. Zbl 0186.56802

[31] J. P. C. Greenlees & J. P. May, Derived functors of I-adic completion and local homology, J. Algebra 149 (1992), 438-453. Zbl 0774.18007

[32] A. Grothendieck, Cohomologie locale des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux (SGA 2), Documents mathématiques, 4, Soc. Math. France, 2005, Séminaire de Géométrie Algébrique du Bois Marie, 1962. MR 2171939 | Zbl 1079.14001

[33] T. H. Gulliksen, A change of ring theorem with applications to Poincaré series and intersection multiplicity, Math. Scand. 34 (1974), 167-183. MR 364232 | Zbl 0292.13009

[34] R. Hartshorne, Residues and duality, Lecture notes of a seminar on the work of A. Grothendieck, given at Harvard 1963/64. Lecture Notes in Math., No. 20, Springer, 1966. MR 222093

[35] M. J. Hopkins, Global methods in homotopy theory, in Homotopy theory (Durham, 1985), London Math. Soc. Lecture Note Ser. 117, Cambridge Univ. Press, 1987, 73-96. MR 932260 | Zbl 0657.55008

[36] M. Hovey, J. H. Palmieri & N. P. Strickland, Axiomatic stable homotopy theory, Mem. Amer. Math. Soc. 128 (1997), 114. Zbl 0881.55001

[37] S. B. Iyengar & H. Krause, Acyclicity versus total acyclicity for complexes over Noetherian rings, Doc. Math. 11 (2006), 207-240. Zbl 1119.13014

[38] H. Krause, Decomposing thick subcategories of the stable module category, Math. Ann. 313 (1999), 95-108. MR 1666825 | Zbl 0926.20004

[39] H. Krause, A Brown representability theorem via coherent functors, Topology 41 (2002), 853-861. MR 1905842 | Zbl 1009.18010

[40] H. Krause, The stable derived category of a Noetherian scheme, Compos. Math. 141 (2005), 1128-1162. MR 2157133 | Zbl 1090.18006

[41] H. Krause, Thick subcategories of modules over commutative Noetherian rings, Math. Ann. 340 (2008), 733-747. MR 2372735 | Zbl 1143.13012

[42] L. G. J. Lewis, J. P. May, M. Steinberger & J. E. Mcclure, Equivariant stable homotopy theory, Lecture Notes in Math. 1213, Springer, 1986. Zbl 0611.55001

[43] J. Lipman, Lectures on local cohomology and duality, in Local cohomology and its applications (Guanajuato, 1999), Lecture Notes in Pure and Appl. Math. 226, Dekker, 2002, 39-89. MR 1888195 | Zbl 1011.13010

[44] S. Maclane, Categories for the working mathematician, Graduate Texts in Math. 5, Springer, 1971. MR 354798 | Zbl 0232.18001

[45] H. R. Margolis, Spectra and the Steenrod algebra, North-Holland Mathematical Library 29, North-Holland Publishing Co., 1983. MR 738973 | Zbl 0552.55002

[46] H. Matsumura, Commutative ring theory, Cambridge Studies in Advanced Mathematics 8, Cambridge University Press, 1986. MR 879273 | Zbl 0603.13001

[47] A. Neeman, The chromatic tower for D(R), Topology 31 (1992), 519-532. MR 1174255 | Zbl 0793.18008

[48] A. Neeman, Triangulated categories, Annals of Mathematics Studies 148, Princeton University Press, 2001. MR 1812507 | Zbl 0974.18008

[49] D. Quillen, The spectrum of an equivariant cohomology ring. I, II, Ann. of Math. 94 (1971), 549-572; ibid. 94 (1971), 573-602. MR 298694 | Zbl 0247.57013

[50] J. Rickard, Idempotent modules in the stable category, J. London Math. Soc. 56 (1997), 149-170. MR 1462832 | Zbl 0910.20034

[51] U. Shukla, Cohomologie des algèbres associatives, Ann. Sci. École Norm. Sup. 78 (1961), 163-209. Numdam | MR 132769 | Zbl 0228.18005

[52] N. Snashall & Ø. Solberg, Support varieties and Hochschild cohomology rings, Proc. London Math. Soc. 88 (2004), 705-732. Zbl 1067.16010

[53] Ø. Solberg, Support varieties for modules and complexes, in Trends in representation theory of algebras and related topics, Contemp. Math. 406, Amer. Math. Soc., 2006, 239-270. MR 2258047 | Zbl 1115.16007

[54] R. W. Thomason, The classification of triangulated subcategories, Compositio Math. 105 (1997), 1-27. MR 1436741 | Zbl 0873.18003